Kansas, 2024Hail in Kansas, July 10, 2024
July 10, 2024 · NWS ICT · 1 event in 1 county or zone
A single severe thunderstorm developed over Rush County and moved across Ellis then into Barton County during the evening of the 10th of July. This thunderstorm produced quarter sized hail in Barton County before exiting into Pawnee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A single severe thunderstorm developed over Rush County and moved across Ellis then into Barton County during the evening of the 10th of July. This thunderstorm produced quarter sized hail in Barton County before exiting into Pawnee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 10, 6:39 PM CST, 48 minutes earlier. Its key messages:
- Isolated storm or two possible this afternoon/evening in central Kansas, and eastern KS tonight
- Can't rule out an isolated storm across southeast Kansas tomorrow afternoon
- Heat will build over the region Friday through Tuesday. Heat indices of 100 to 105 degrees are likely area wide Sunday through Tuesday.
Area forecast discussion, Jul 10, 6:39 PM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
739 PM CDT Wed Jul 10 2024
.KEY MESSAGES...
- Isolated storm or two possible this afternoon/evening in
central Kansas, and eastern KS tonight
- Can't rule out an isolated storm across southeast Kansas
tomorrow afternoon
- Heat will build over the region Friday through Tuesday. Heat
indices of 100 to 105 degrees are likely area wide Sunday
through Tuesday.
&&
.UPDATE...
Issued at 735 PM CDT Wed Jul 10 2024
Isolated storms are expected to continue across central KS for
at least the next few hours as a subtle shortwave trough near
700 mb drifts across southern NE and northern KS. Latest radar
analysis reveals largely pulse convection, which corresponds
well with mesoanalysis suggesting upwards of 30 kts of effective
shear being present. The most significant risk is damaging winds
as downdraft cape is near 1400 J/kg across central KS. Short
term CAM solutions hint at convection continuing overnight.
Confidence is low with that solution as moisture near and above
850 mb is quite low, suggesting the potential for elevated
convection is small.
&&
.DISCUSSION...
Issued at 233 PM CDT Wed Jul 10 2024
A trough was near eastern South Dakota early this morning
and continues to track southward toward the Mississippi Valley
today. An isolated storm or two remains possible across the area
later this afternoon. However better confidence exists for a
couple showers and storms late tonight mainly across eastern KS
as a mid level baroclinic zone remains draped over the area,
combined with marginal warm moisture advection. Can't rule out
an isolated shower or storm across southeast KS tomorrow as a
progressive wave moves through the main Mid Mississippi Valley
trough. In either case, severe weather is not expected.
After tomorrow any chance of showers and storms are looking
bleak area wide as ridging will dominate the pattern thru the
middle of next week. Highs will approach the upper 90s to around
100 Friday with multiple days of temperatures near or above 100
degrees Saturday thru Tuesday. The greatest heat indices of 100
to 106 are expected in the afternoon Sunday through Tuesday.
Little relief to the heat is expected from Sunday night thru
Tuesday night with overnight low temperatures in the upper 70s
to near 80 degrees possible.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 558 PM CDT Wed Jul 10 2024
VFR conditions are expected through the period. Showers and
storms across northeast KS/northern MO should remain well-
northeast of the terminals. Otherwise, light and variable winds
will give way at ICT and CNU to southerly winds near 10 kt late
Thursday morning into the afternoon.
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&
UPDATE...BRB
DISCUSSION...KMB
AVIATION...BRB
Hazardous weather outlook, Jul 10, 6:24 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
724 PM CDT Wed Jul 10 2024
KSZ032-033-047>053-067>072-082-083-091>096-098>100-120030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
724 PM CDT Wed Jul 10 2024
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Tonight
Isolated storms are expected across central Kansas this evening.
The strongest storms may produce wind gusts up to 50 mph and heavy
rain.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A few storms could develop across southeast Kansas Thursday
afternoon. Severe weather is not anticipated.
Heat indices during the afternoon hours will be at or above
100 from Saturday through Tuesday next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
&&
For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict
Hail, Barton
- When
- July 10, 7:27 PM CST to 7:28 PM CST
- Where
- Barton County, 2.79 mi WNW of Galatia
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 38.640, -99.020
Dispatch reported lots of pea sized hail with a couple of hail stones the size of a quarter.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Vermont, July 10 to 11, 20243 deaths · $13 million · 26 events
- Tornadoes and Flash Flooding in New York, July 10 to 12, 2024$61,000 · EF2 · 69 events
- Wildfire in Arizona, July 10 to 17, 2024$5.0 million · 1 event
- Flash Flooding in New York, July 10, 2024$1.6 million · 10 events
- Tornado and Hail in New York, July 10, 2024$162,000 · EF0 · 50 events
- Hail and Damaging Winds in New York, July 10, 2024$150,000 · 1.5 in hail · 11 events
- Damaging Winds in Pennsylvania, July 10, 2024$53,000 · 52 kt wind · 12 events
- Damaging Winds and Lightning Strike in Vermont, July 10, 2024$63,000 · 55 kt wind · 8 events
- Flash Flooding and Damaging Winds in New Hampshire, July 10 to 11, 202450 kt wind · 29 events
- Wildfire and Dust Storm in Arizona, July 10 to 13, 2024$21,000 · 67 kt wind · 6 events
- Hail and Damaging Wind in Nebraska, July 10, 20241.25 in hail · 7 events
- Flash Flood and Flooding in Puerto Rico, July 10, 2024$6,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1193979.